MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment of a calcified peripheral artery lesion in the right mid superficial femoral artery using the hawkone device, the thumb switch stopped working after two passes in a hard calcified lesion and a mechanical jam was reported.The device was initially used in a softer lesion in the common femoral artery without issue.The target lesion was described as minimally calcified with 60% stenosis, 40 mm lesion length, and 6 mm vessel diameter.Embolic protection was used with a spiderfx device, and the device was used with a 7fr non-medtronic sheath and a 014 spiderfx wire.The vessel was not pre-dilated and was post-dilated using a chocolate and an 018 drug coated balloon.It was reported that it was not possible to turn off the thumb switch, no resistance was encountered when advancing the device, and no cutter deformation was noticed.During device removal, the cutter position was reported as outside the housing, and the device was safely removed.The procedure was completed using a new h1-lx device.No health consequences or impact were reported.
 
Additional Manufacturer Narrative
Product analysis the device was returned without its cutterdriver, a cutterdriver from the lab was attached and it was found that the thumbswitch was in the ¿off¿ position, and the cutter was positioned approximately 27mm inside the housing, the thumbswitch was then fully retracted and the cutter returned to the cutter window and rotated, the thumbswitch was then fully advanced and the cutter advanced approximately 28mm into the housing, there was no issue with advancing and retracting the thumbswitch and cutter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24843806
Report Number9612164-2026-01859
Device Sequence Number12178353
Product Code MCW
UDI-Device Identifier00643169968509
UDI-Public(01)00643169968509(17)281216(10)0013197225
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-LX
Device Lot Number0013197225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale